New Mexico, 2007Flash Flooding in New Mexico, August 4, 2007
August 4, 2007 · NWS ABQ · 2 events in 1 county or zone
Thunderstorms produced heavy rain which resulted in flooding of several homes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $28,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain which resulted in flooding of several homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 4, 12:33 PM MST, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 4, 12:33 PM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
133 PM MDT SAT AUG 4 2007
.DISCUSSION...
UPPER LEVEL HIGH STRETCHING FROM AZ TO THE LOWER MS VALLEY WILL
DRIFT E THROUGH THE EARLY PART OF NEXT WEEK...BECOMING CENTERED
OVER TN BY MIDWEEK. UPPER HIGH WILL THEN DRIFT BACK W TOWARD NM
BY NEXT WEEKEND.
STORMS FIRING FROM SW TO NW TO NC PORTIONS OF FORECAST AREA. WEAK
UPPER LEVEL DISTURBANCE APPROACHING THE FOUR CORNERS AREA WILL HELP
FOCUS CONVECTION IN THIS REGION THIS PM INTO TON. IN ADDITION...
MOISTURE PLUME REMAINS OVER AZ AND FAR W NM...FUELING STORMS FROM
THE CONTINENTAL DIVIDE TO THE AZ BORDER. MAV GUIDANCE MUCH MORE
BULLISH ON POPS IN THESE AREAS AND WILL LEAN TOWARD GFS POPS. DRYING
OBSERVED ALOFT ON WATER VAPOR SATELLITE IMAGES OVER THE SE QUARTER OF
THE STATE...MAKING THIS AREA THE LEAST LIKELY TO RECEIVE ANY STORMS
LATE TODAY OR TON.
AS THE HIGH PRESSURE AREA SLIDES E MOISTURE PLUME MAY BE ABLE TO
DRIFT E AS WELL OVER W AND CNTRL NM FROM SUN THROUGH THE EARLY TO
MID PART OF THE UPCOMING WORK WEEK. MOSTLY SCATTERED POPS FOR THE
W HALF OF THE AREA AND ISOLATED POPS IN THE E.
UPPER HIGH FORECAST TO MOVE BACK W LATE NEXT WEEK AND NEXT WEEKEND
AND STRENGTHEN. MODELS SUGGEST A LESSENING OF THE CONVECTION. THIS
IS REFLECTED IN CURRENT GRIDS WITH ONLY ISOLATED POPS BY FRI OVER
THE FORECAST AREA...STILL FAVORING THE W AND CNTRL AREAS. CHJ
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 65 91 65 90 / 40 30 30 30
GALLUP.......................... 59 85 59 84 / 50 40 30 30
GRANTS.......................... 58 84 59 84 / 50 30 40 30
GLENWOOD........................ 63 87 63 86 / 50 40 30 30
CHAMA........................... 50 82 52 82 / 60 40 50 40
LOS ALAMOS...................... 59 86 58 87 / 50 30 40 30
RED RIVER....................... 50 73 50 76 / 50 50 50 30
TAOS............................ 56 86 56 87 / 30 30 40 30
SANTA FE........................ 59 86 58 88 / 40 40 40 30
SANTA FE AIRPORT................ 61 88 60 89 / 40 30 40 20
ESPANOLA........................ 62 91 61 91 / 30 20 30 20
ALBUQUERQUE HEIGHTS............. 69 90 69 91 / 40 20 40 20
ALBUQUERQUE VALLEY.............. 66 92 66 93 / 40 20 40 20
ALBUQUERQUE FOOTHILLS........... 67 88 66 89 / 50 30 40 20
ALBUQUERQUE WEST MESA........... 68 92 68 91 / 50 20 40 20
SOCORRO......................... 66 93 67 95 / 30 20 30 20
SANDIA PARK/CEDAR CREST......... 60 86 62 87 / 50 30 40 20
MORIARTY/ESTANCIA............... 57 89 57 89 / 40 30 30 20
CARRIZOZO....................... 64 90 66 90 / 20 10 20 20
RUIDOSO......................... 57 80 61 81 / 20 30 30 20
RATON........................... 59 88 57 89 / 30 30 30 20
LAS VEGAS....................... 57 86 58 86 / 40 30 30 20
ROY............................. 63 88 64 91 / 20 20 20 10
CLAYTON......................... 65 93 66 94 / 20 10 20 10
SANTA ROSA...................... 67 95 68 96 / 10 10 20 10
TUCUMCARI....................... 69 98 70 99 / 10 10 10 10
FORT SUMNER..................... 68 96 69 97 / 10 5 10 10
CLOVIS.......................... 66 95 68 95 / 5 5 5 5
PORTALES........................ 66 95 68 96 / 5 5 5 5
ROSWELL......................... 69 96 70 98 / 10 10 10 10
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
40
Hazardous weather outlook, Aug 4, 5:00 AM MST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT AUG 4 2007
NMZ001>021-026-051200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT SAT AUG 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
A FEW THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO
STREET FLOODING OR HIGH FLOWS IN ARROYOS AND SMALL STREAMS. THE
GREATEST THREAT FOR HEAVY RAINFALL WILL BE ALONG AND WEST OF THE
CONTINENTAL DIVIDE THIS AFTERNOON INTO LATE THIS EVENING. IN
ADDITION...WIND GUSTS UP TO 45 MPH AND SMALL HAIL ARE POSSIBLE
FROM THE STRONGER STORMS DURING THE AFTERNOON AND EVENING HOURS..
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO
FLOODING ACROSS PARTS OF THE AREA EACH DAY...ESPECIALLY FROM THE
CENTRAL MOUNTAINS WESTWARD AND OVER THE NORTHEAST PLAINS.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GUYER
Flash Flood, McKinley
- When
- August 4, 4:55 PM MST to 6:30 PM MST
- Where
- McKinley County, Zuni
- Cause
- Heavy Rain
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 35.530, -108.630
One home was initially flooded in Zuni as a result of heavy rain.
Flash Flood, McKinley
- When
- August 4, 5:15 PM MST to 6:30 PM MST
- Where
- McKinley County, Zuni
- Cause
- Heavy Rain
- Property damage
- $21,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.530, -108.630
Continued heavy rain resulted in flooding of three additional homes, along with substantial street flooding. Water inside of homes was reported at 1 to 2 feet deep.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, August 4 to 16, 20078 deaths · 953 injured · 22 events
- Excessive Heat in Illinois, August 4 to 16, 20073 deaths · 9 injured · 14 events
- Flash Flooding in Arizona, August 4, 20072 deaths · $2,000 · 2 events
- Flash Flooding and Damaging Wind in Iowa, August 4 to 5, 2007$125,000 · 65 kt wind · 4 events
- Hail and Damaging Wind in Maine, August 4, 20072.5 in hail · 17 events
- Damaging Winds in Wyoming, August 4, 2007$12,000 · 52 kt wind · 4 events
- Excessive Heat in Tennessee, August 4 to 29, 20073 events
- Hail in Maine, August 4, 20070.88 in hail · 3 events
- Flash Flooding in Iowa, August 4, 20072 events
- Damaging Winds in Idaho, August 4, 2007$2,000 · 56 kt wind · 2 events
- Damaging Winds in Idaho, August 4, 2007$3,000 · 52 kt wind · 2 events
- Hail in South Dakota, August 4, 20071 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38618, 38619.